Advanced Search
MyIDEAS: Login

Neglected common factors in exchange rate volatility

Contents:

Author Info

  • Mahieu, R.J.

    (Tilburg University)

  • Schotman, P.

Abstract

The paper proposes a new multivariate model for exchange rate volatility in a system of bilateral exchange rates, using a factor structure of exchange rates one of the common factors is always related to the numeraire currency. Time variation in the volatility is modelled using a stochastic variance approach. The interpretation of the factors provides a new way of estimating risk premia in the foreign exchange market. Empirical results show considerable volatility spillovers among the four major currencies. Risk premia show a major sign reversal for the dollar risk premium around 1978.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://arno.uvt.nl/show.cgi?fid=81185
Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (Economists Online Support)
Download Restriction: no

Bibliographic Info

Paper provided by Tilburg University in its series Open Access publications from Tilburg University with number urn:nbn:nl:ui:12-3131741.

as in new window
Length:
Date of creation: 1994
Date of revision:
Publication status: Published in Journal of Empirical Finance (1994) v.1, p.279-311
Handle: RePEc:ner:tilbur:urn:nbn:nl:ui:12-3131741

Contact details of provider:
Web page: http://www.tilburguniversity.edu/

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Bekaert, Geert & Hodrick, Robert J., 1993. "On biases in the measurement of foreign exchange risk premiums," Journal of International Money and Finance, Elsevier, vol. 12(2), pages 115-138, April.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ner:tilbur:urn:nbn:nl:ui:12-3131741. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Economists Online Support).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.